Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Blood test done. What does the report say?

Answered by
Dr.
Dr. Rahul Tawde

General & Family Physician

Practicing since :1980

Answered : 1 Question

default
Posted on Wed, 26 Dec 2012 in Thyroid Problem and Hormonal Problems
Question: Dear Doctor,
Please guide as per test reports enclosed. Blood work
doctor
Answered by Dr. Rahul Tawde 33 hours later
Dear XXXXXXX ,
Thanks for writing in. The reports attached pertain more to cardiology than to Endocrinology. I can see you are on synthroid, metformin and Vitamin D. Synthroid is for hypothyroidism and you are on small dosage. Continue synthroid and monitor TSH every 3-6 months. Metformin I guess is for diabetes or prediabetes. It reduces insulin resisitance and lowers blood glucose. Along with metformin diet and life style modification are mandatory. I hope youve had a dietary consultation by now. If not take it before long. Walk briskly for 30min/day or exercise in some other form - this helps to reduce insulin resistance and lower glucose levels. Reduce junk food, fried objects, excessive sweets and calorie dense food -this will reduce cholesterol and glucose levels and may also help in thinning the atheromatous plaques in the blood vessels. Viamin D supplementation is given routinely for many patients and the dose you have been given is appropriate.
Repeat TSH, FBS/PPBS and HBA1c and report to me -I can advise you further on the basis of the results.
Thanks,
Shivaprasad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rahul Tawde 7 hours later
Thanks Dr XXXXXXX
Please find enclosed latest blood reports showing- DHEAS,Testosterone,
Family doctor advised for testosterone injection, but due to untreated sever obs,sleep apnea he is also in doubts, as such he put whole responsibility on patient, confused. During this period sever swelling with balls like on both knees and elbows with pain, I can send pictures of knees and elbows. You will see that DHEAS is low, under function of adrenal cortex may be Addisson desease or hypopituitrism, you can guide, further more after 20- days testosterone goes normal on its own.
for low DHEAS there must be some reason, I have belly weight for many years.You can please guide with tests which can be arranged from here.ESR always high for three years and some time it gets level 20 and some times goes 48,.
Regards.

doctor
Answered by Dr. Rahul Tawde 17 hours later
Dear XXXXXXX
Your serum DHEAS levels are low. But DHEAS per se doesnot have any significant role in men. It acts by getting converted to more potent androgens like testosterone &when testosterone levels are normal there is nothing to be concerned about DHEAS levels. Regarding discordant Testosterone reports in a span of few weeks, it looks like there was a laboratory error or interference in the assay. The only other possibility is sevrre stress which could have resulted in inititial low levels. DHEAS is not a reliable test for adrenal insufficiency and it is very rarely used in the workup of adrenal insufficiency. There ard better tests to diagnose both central and primary adrenal insufficiency. Obesity and adrenal insufficiency donot go hand in hand as adrenal insufficiency is associated with weight loss. We do see many obese patients having relatively low testosterone levels &ypur values donot impress me to consider yoj as hypogonad. Except for vitamin D I cant find any other obvious hormonal abnormality in you & taking testosterone injections isnt going to make any material difference either. The only problems I can see are obesity and OSA which nedd to be addressed more diligently & proactively. There is no quickfix but ofcourse there are options like bariatric surgery. Id dont attach much significance to low hormonal levrls in an occassion or two. Overall your hormonal profile looks ok to me. If adrenal insufficiency needs to be ruled out we need to resort to other tests rather than DHEAS.
Hope this helps
Shivaprasad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rahul Tawde 5 hours later
Thanks Doctor,
you please send names of those tests which can be done to ruled out Adrenal insufficiency, I think this will be of great help to me at this stage. To ruled out Adrenal insufficiency at this stage due to many confusion of tests is quite wanted.
My ESR was also high during three years like from 47 to 20, even doctors have ruled out Temporal artirites, having been heamaturia during this period when ever tested with dipstick in doctor office, at lab it shows normal. please guide with tests ,
Regards
doctor
Answered by Dr. Rahul Tawde 17 hours later
Dear XXXXXXX
Adrenal insufficiency can be ruled out by synacthen stimulation test. It is done in few specialized laboraties only.Short of this early morning cortisol and ACTH can provide some information. Ancillay tests include Na, potassium, calcium and ESr is it is not directly related to any endocrine problem pertaining you. Nonetheless it needs to be evaluated. I think physician will be in a better position than me to evaluate the same. Its not my speciality.
hope this helps
Shivaprasad

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rahul Tawde 7 hours later
Thanks Dr XXXXXXX
Thanks, Test report mentioning tests of Calcium,CO2 Cortisol etc were already attached under test report TYPED B and other report, In which lab,synacthen stimulation test is being done in India?, other test I will ask my doctor here .
What do you think for any Endo problem from test reports
doctor
Answered by Dr. Rahul Tawde 22 hours later
Dear XXXXXXX
You can try Lal path lab or metropolis or SRL ranbaxy. The reports you have noted are within normal range & nothing to worry about them as as such.
Thanks
Shivaprasad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Medical Procedures
Lab Tests

Recent questions on  Bariatric surgery

doctor1 MD

I am two years out from bariatric surgery. When I eat a meal, sometimes, I have to lay down because my heart starts beating so hard. What does it mean when I can feel my heart beating by putting my hand on my chest? It often takes up to 2 hours until the heart calms down.

doctor1 MD

I have had diarrhea off and on for the past 3 weeks, that started right after a viral infection. No fever, some nausea, and stomach pains very high right under breast. I did have gastric bypass 4 years ago. Everyone says it's just a thing going around, but 3 weeks straight? Just don't know what to do. Feeling very weak and tired all the time. Not eating much, and low fluid intake due to it all runs right through me. Thanks for any advise!

doctor1 MD

i have type 2 diabetes. I have stage 4 kidney disease. I am 51. I weigh 253. I am currently on a 1200 calorie pre surgery diet. I have lost 16 pounds in 4 weeks. Never in my life has a diet worked so well. I feel great am satisfied and my question is, can i just stay on this diet as long as it is working and postpone this gastric bypass ?

doctor1 MD

Sir, I had undergone biaratic sleep surgery last year in July 2016; thereafter I am facing acute gastric problem at bed time only . Attending doctor has given me various anti acid medicine but of no effect. Recently he has prescribed normaxin rt...

doctor1 MD

Is gystricby pass surgry better then bytricsurgry which is better?? What is the side effects of gastricby pass surgery

doctor1 MD

Greetings. I have difficulty understanding the differences between the procedure in the doctor s office where they put wires on my chest to check my heart and the other procedure where the technician rolls a device on my chest and watches her...

doctor1 MD

I had a complete hysterectomy in January 2010 and have been on Estradiol pretty much since. I currently take 1 mg by mouth as I am allergic to patches. I also take calcium/Vit.D as well as other vitamins/supplements. I am now considering bariatric surgery (sometime around July/August) due to my long-term diabetes and the surgeon says I must go off the Estradiol. My concerns include becoming a raving mad woman, hot flashes, vaginal dryness and loss of libido as I am in a sexual relationship. What would be the best way to wean off the Estradiol with the (hopefully) least side effects? Thank you